I intentionally took the pill (microgestin) to skip my period for 4 months and now I am not getting my period. I stopped taking the pill last week, and usually that will start my period but my period has yet to start. It has been 8 days since I stopped the pill. I am not pregnant- took 2 tests, both negative.
I am achy and bloated and uncomfortable. What is going on?? Am I going to be okay?? I feel like I am going to start any day now, but I felt that way 8 days ago too.
Usually when I would miss my pills I would spot right away, but this is not the case. Nothing is happening. Help! I'm worried. Can I do something to help my period start??
Welcome to ehealthforum.
Hormonal contraceptive pills can alter your periods cycles and hormonal cycle. You will need a thorough check done by a gynecologist (along with hormonal analysis and ultrasound scan) to see what is going on. If you suspect pregnancy to be the cause for your absent periods, then request for a blood beta HCG level test to confirm/rule out pregnancy. Urine pregnancy tests cannot be relied upon for accurate results as there is high incidence of false negative test results due to less concentration of pregnancy hormone (HCG) in urine.
If pregnancy gets ruled out, then treatment will be started to help you get your periods back on track.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.